Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 5:27 PM EDT for Cobb County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 27, 2021, 6:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 40
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WWUS82 KFFC 272127
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Jul 27 2021
GAZ032-033-272200-
North Fulton GA-Cobb GA-
527 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
COBB COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT...a strong thunderstorm was over Roswell, or 12 miles
northeast of Marietta...moving south at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Alpharetta and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8433 3397 8429 3396 8431 3397 8432
3397 8435 3394 8435 3392 8437 3397 8446
3407 8445 3408 8442 3411 8442
TIME...MOT...LOC 2127Z 354DEG 11KT 3406 8438
HAIL...0.75IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:17 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 317 PM EDT Tue Jul 27 2021 .SHORT TERM /Tonight through Wednesday Night/... Deep moisture across the local forecast area is expected to continue today as PWATs remain above 2 inches due to the weak surface low across southeastern Georgia in combination with a front drifting south out of the Tennessee Valley. These features in combination will provide additional forcing and allow for scattered to numerous showers and thunderstorms across the forecast area the rest of this afternoon and evening. With plenty of instability to fuel storms, some storms may become strong to severe with gusty winds and periods of heavy rainfall possible that could lead to isolated flash flooding. In addition, heat index values continue to soar into the 100s across the area, and the Heat Advisory will continue through 8 PM this evening across portions of north and central Georgia. Some isolated spots outside of the Heat Advisory may still see heat index values near 105 degrees. Otherwise, high temperatures this afternoon are forecast to be in the 90s across the area with overnight lows in the 60s across NE Georgia with 70s elsewhere. By Wednesday, the front begins to push into the CWA bringing some relief to some portions of northern Georgia, but only as far as decreased PWATs AND slightly lower dewpoints. For southern portions of the area, the oppressive temperatures and chances for showers and thunderstorms are expected to continue. With the current forecast, we may not reach Heat Advisory criteria in a large enough area to warrant another Heat Advisory across the area Wednesday afternoon, so have held off on any issuance. We will continue to monitor heat index values if it becomes necessary. Regardless, those who will be outside should make sure to take precautions against the heat and practice good heat safety. Reaves && .LONG TERM /Thursday through Tuesday/... The potential to meet Heat Advisory criteria will continue through the weekend, and possibly early into next week. CWA remains in NW flow aloft through through the weekend, but the pattern should begin to shift by early next week. Longwave trough across the western Atlantic looks to retrograde a bit by Monday, driving the established ridge back to the west. At the surface, a nearly diffuse frontal boundary/trough will continue across south GA for Thursday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front should slowly get pushed south by a strong high pressure building across the Great Lakes by Monday. The deeper moisture should also get "squeezed" a littler further south by early next week just ahead of the front. Somewhat drier conditions, for this time of year, are likely across northern and central portions of the CWA. The potential for Heat Advisory conditions will continue through the weekend, mainly for areas along and south of Athens to Macon to Columbus. NListemaa && .AVIATION... 18Z Update... Currently VFR cigs across the area with MVFR cigs possible. Have included SHRA/TSRA at all sites with precip chances this afternoon. Overnight, could see some sct IFR cigs and vsby restrictions across the area after 06-08Z, although fairly dependent on evening precip coverage. Improvement to VFR is expected by Wed afternoon. Chances for SHRA/TSRA too low to currently include in atl metro TAFS for Wed. Winds will be light/vrb overnight, but generally N/NE winds are expected through the period at 4-7kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 73 93 74 98 / 40 20 5 5 Atlanta 73 92 74 97 / 40 20 20 5 Blairsville 67 90 67 91 / 30 20 10 0 Cartersville 72 94 71 96 / 30 20 10 5 Columbus 74 92 75 97 / 50 30 20 10 Gainesville 72 93 73 95 / 40 20 10 5 Macon 73 92 74 99 / 60 30 20 10 Rome 72 95 71 98 / 30 10 5 0 Peachtree City 72 92 73 97 / 50 20 20 5 Vidalia 74 89 74 95 / 60 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Reaves LONG TERM....NListemaa AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 559 AM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 559 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Very hot and humid conditions this afternoon will cause heat index values of 100 to 108 over much of central and westcentral Georgia. In addition, scattered thunderstorms are likely across all of north and central Georgia this afternoon and evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 4:25 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Tue Jul 27 2021
GAZ020-021-272100-
Cherokee GA-Bartow GA-
425 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE AND EASTERN
BARTOW COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Waleska, or near
Canton...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Buffington, Little River
Landing, Lake Arrowhead, Sutallee and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3438 8458 3438 8453 3436 8437 3417 8443
3415 8459 3423 8471
TIME...MOT...LOC 2024Z 021DEG 13KT 3432 8451
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 4:28 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT Tue Jul 27 2021
GAZ102-272100-
Stewart GA-
428 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STEWART COUNTY UNTIL 500
PM EDT...
At 428 PM EDT...a line of strong thunderstorms was along a line
extending from 7 miles northwest of Florence Marina State Park to
near Twin Springs to Eufaula...and moving east at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Omaha, Sanford and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3195 8496 3198 8496 3198 8501 3197 8504
3199 8504 3199 8507 3202 8505 3206 8506
3209 8504 3213 8506 3218 8501 3220 8496
3221 8498 3222 8498 3222 8493 3223 8492
3202 8490 3193 8492
TIME...MOT...LOC 2028Z 270DEG 5KT 3215 8514 3203 8512 3190 8516
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 4:53 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Tue Jul 27 2021
GAZ022-033-034-272130-
North Fulton GA-Forsyth GA-Gwinnett GA-
453 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
FORSYTH AND WESTERN GWINNETT COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT...a strong thunderstorm was over Brookwood, or 9 miles
southwest of Cumming...moving south at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Johns Creek, Alpharetta, Milton, Duluth,
Berkeley Lake and Brookwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3417 8429 3415 8411 3397 8413 3397 8424
3400 8436
TIME...MOT...LOC 2053Z 008DEG 7KT 3409 8423
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 5:01 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Tue Jul 27 2021
GAZ067>070-079-080-090>092-272130-
Schley GA-Chattahoochee GA-Lamar GA-Taylor GA-Marion GA-Upson GA-
Meriwether GA-Talbot GA-Pike GA-
501 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHLEY...NORTHEASTERN
CHATTAHOOCHEE...SOUTHWESTERN LAMAR...WESTERN TAYLOR...MARION...
UPSON...SOUTHEASTERN MERIWETHER...TALBOT AND SOUTHEASTERN PIKE
COUNTIES UNTIL 530 PM EDT...
At 501 PM EDT...a line of strong thunderstorms was along a line
extending from near Sprewell Bluff State Park to near Geneva to
Zellobee...and moving northeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Buena Vista, Ellaville, Talbotton, Woodland, Junction
City, Geneva, Sunset Village, Lincoln Park, The Rock, Putnam,
Brantley, Murrays Crossroads, Juniper, Atwater, Oakland, Zellobee,
Sprewell Bluff State Park, Howard and Tazewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3223 8466 3258 8466 3295 8456 3305 8420
3265 8429 3218 8429
TIME...MOT...LOC 2101Z 246DEG 19KT 3291 8451 3261 8459 3230 8460
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 27, 5:24 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
524 PM EDT Tue Jul 27 2021
GAZ023-024-272200-
Hall GA-Banks GA-
524 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL AND
NORTHWESTERN BANKS COUNTIES UNTIL 600 PM EDT...
At 524 PM EDT...a strong thunderstorm was over Alto, or 8 miles
southwest of Clarkesville...moving south at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Lula and Hollingsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3443 8361 3445 8360 3445 8359 3449 8355
3449 8349 3437 8346 3433 8358 3434 8370
3450 8366
TIME...MOT...LOC 2124Z 001DEG 6KT 3449 8359
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 5:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Tue Jul 27 2021
GAZ032-033-272200-
North Fulton GA-Cobb GA-
527 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND NORTHEASTERN
COBB COUNTIES UNTIL 600 PM EDT...
At 527 PM EDT...a strong thunderstorm was over Roswell, or 12 miles
northeast of Marietta...moving south at 10 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Sandy Springs, Roswell, Alpharetta and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8433 3397 8429 3396 8431 3397 8432
3397 8435 3394 8435 3392 8437 3397 8446
3407 8445 3408 8442 3411 8442
TIME...MOT...LOC 2127Z 354DEG 11KT 3406 8438
HAIL...0.75IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Walton | 26 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 8:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 26, 8:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 26, 9:20 PM EDT | Special Weather Statement | FFC | Newton, Walton | 25 min |
| Jul 26, 9:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 26, 9:52 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| Jul 26, 10:14 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 27, 4:45 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more | 15 hr |
| Jul 27, 1:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Jul 27, 2:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | FFC | Gilmer | 27 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Jul 27, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Upson | 29 min |
| Jul 27, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Jul 27, 5:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jul 27, 5:32 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Jul 27, 5:40 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 27, 5:45 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jul 27, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 32 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 27, 6:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 27, 6:47 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 28 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 27, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.